Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 925, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Feb 26, 2012, 2:17 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 2:17 PM PST (22:17 UTC)
- Expired
- Feb 27, 2012, 7:00 AM PST
- In force
- 17 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
370 WHUS76 KSEW 262217 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 217 PM PST SUN FEB 26 2012 PZZ130-270630- /O.CAN.KSEW.SW.Y.0020.000000T0000Z-120227T0000Z/ /O.NEW.KSEW.GL.A.0015.120228T1500Z-120229T1500Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 217 PM PST SUN FEB 26 2012 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WIND...RISING TO 25 TO 35 KNOTS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ150-153-156-170-173-176-270630- /O.NEW.KSEW.SC.Y.0925.120226T2217Z-120227T0600Z/ /O.NEW.KSEW.GL.A.0015.120228T1500Z-120229T1500Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 217 PM PST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. * WIND...NORTH WIND 15 TO 25 KNOTS THIS EVENING. WIND RISING TO SOUTHEAST 25 TO 35 KNOTS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ133-270630- /O.NEW.KSEW.SC.Y.0925.120226T2217Z-120227T1500Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 217 PM PST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST MONDAY. * WIND...NORTHEAST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-270400- /O.EXT.KSEW.RB.Y.0010.000000T0000Z-120227T0400Z/ GRAYS HARBOR BAR- 217 PM PST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... * BAR CONDITION...ROUGH. * COMBINED SEAS...10 FT THIS EVENING SUBSIDING TO 8 FT TONIGHT. * FIRST EBB...7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
094 WHUS76 KSEW 270530 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 930 PM PST SUN FEB 26 2012 PZZ150-153-156-170-173-176-271130- /O.EXT.KSEW.SC.Y.0925.000000T0000Z-120227T1100Z/ /O.CON.KSEW.GL.A.0015.120228T1500Z-120229T1500Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 930 PM PST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... * WIND...NORTH WIND 15 TO 25 KNOTS THIS EVENING. WIND RISING TO SOUTHEAST 25 TO 35 KNOTS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ133-271130- /O.CON.KSEW.SC.Y.0925.000000T0000Z-120227T1500Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 930 PM PST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY... * WIND...NORTHEAST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-271130- /O.CON.KSEW.GL.A.0015.120228T1500Z-120229T1500Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 930 PM PST SUN FEB 26 2012 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... * WIND...RISING TO 25 TO 35 KNOTS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
939 WHUS76 KSEW 270738 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1138 PM PST SUN FEB 26 2012 PZZ150-153-156-170-173-176-271545- /O.CAN.KSEW.SC.Y.0925.000000T0000Z-120227T1100Z/ /O.CON.KSEW.GL.A.0015.120228T1500Z-120229T1500Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1138 PM PST SUN FEB 26 2012 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ132-271500- /O.EXA.KSEW.SC.Y.0925.000000T0000Z-120227T1500Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1138 PM PST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST MONDAY. * WIND...NORTHEAST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-271500- /O.CON.KSEW.SC.Y.0925.000000T0000Z-120227T1500Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 1138 PM PST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY... * WIND...NORTHEAST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-271545- /O.CON.KSEW.GL.A.0015.120228T1500Z-120229T1500Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1138 PM PST SUN FEB 26 2012 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... * WIND...RISING TO 25 TO 35 KNOTS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
319 WHUS76 KSEW 271027 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 227 AM PST MON FEB 27 2012 PZZ132-271130- /O.CAN.KSEW.SC.Y.0925.000000T0000Z-120227T1500Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 227 AM PST MON FEB 27 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. SEE THE FORECAST FOR DETAILS. $$ PZZ133-271500- /O.CON.KSEW.SC.Y.0925.000000T0000Z-120227T1500Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 227 AM PST MON FEB 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WIND...NORTHEAST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-156-170-173-176-271830- /O.CON.KSEW.GL.A.0015.120228T1500Z-120229T1500Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 227 AM PST MON FEB 27 2012 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 9:00 AM PST, 5 hours 17 minutes earlier.
Area forecast discussion, Feb 26, 9:00 AM PST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST SUN FEB 26 2012
.SYNOPSIS...AN UNSEASONABLY COOL UNSTABLE AIR MASS ASSOCIATED WITH
LOWER PRESSURE ALOFT WILL MAINTAIN SCATTERED RAIN AND SNOW SHOWERS
IN WESTERN WASHINGTON TODAY WITH LOCAL ACCUMULATIONS OF AN INCH OR
TWO POSSIBLE. THE SHOWERS WILL END THIS EVENING AS HIGHER PRESSURE
BUILDS OVER THE REGION FOR CLEARING SKIES AND A COLD NIGHT...AND
SUNSHINE ON MONDAY. A SERIES OF PACIFIC WEATHER SYSTEMS WILL RENEW
THE COOL WET WEATHER PATTERN THE REST OF THIS WEEK.
&&
.SHORT TERM...THE MOST PROMINENT FEATURE ON THE IR SATELLITE IMAGE
THIS MORNING IS THE FAST MOVING SHORT WAVE MOVING SE TOWARD
OREGON/CA. DYNAMICS DRIVING THE WEATHER PATTERN OVER WRN WA TODAY
ARE NOT AS PRONOUNCED BUT THE IR IMAGE DOES SHOW SOME WEAK ROTATION
OVER SRN B.C. ASSOCIATED WITH A TROUGH THAT WILL DIG SWD THROUGH THE
AREA TODAY. THE CURRENT RADAR LOOP INDICATES SHOWERS ARE STREAMING
INTO THE AREA THIS MORNING BUT NOT NEARLY AS WIDESPREAD AS YESTERDAY
WITH LESS MOISTURE AVAILABLE. THERE ARE ONLY A COUPLE WEB CAMS UP
NEAR STANWOOD THIS MORNING SHOWING A VERY LIGHT DUSTING OF SNOW
FROM SHOWERS EARLIER BUT NO SNOW OR MIXED NOTED ELSEWHERE YET. WEAK
CONVERGENCE IS NOTED UP AROUND THE BELLINGHAM AS NE OUTFLOW IS
STARTING TO PICK UP. A COUPLE OTHER WEAK CONVERGENCE BANDS ARE ALSO
NOTED ALONG THE STRAIT AND OVER WRN SNOHOMISH COUNTY...BUT NOT WELL
ORGANIZED WITH ONLY VERY LIGHT PRECIP...MOSTLY RAIN.
THE AIR ALOFT IS ALREADY QUITE COOL ALOFT WITH THE 12Z KUIL SOUNDING
INDICATING -8C AT 850 MB. MODELS BRING 850 MB TEMPS DOWN TO AROUND
-9 OR -10 BY THE AFTERNOON ACROSS THE AREA WITH 1000-850 MB
THICKNESS VALUES NEAR IN THE 1280-1290M RANGE. DURING MID-WINTER
THESE VALUES WOULD SUGGEST ALL SNOW BUT WITH LONGER DAYS
NOW...EXPECT MIXED RAIN AND SNOW SHOWERS WITH ONLY LOCALIZED
ACCUMULATION OF AN INCH OR WET SNOW IN HEAVY SHOWERS. THE 16Z MSAS
SURFACE ANALYSIS SHOWS A 1021 MB CLOSED SURFACE LOW OVER THE EXTREME
S TIP OF VANCOUVER ISLAND SLOWLY TRACKING SWD. MODELS HAVE BEEN
SHOWING THIS FEATURE FAIRLY ACCURATELY DROPPING SWD THROUGH THE AREA
THIS AFTERNOON. THERE WILL ALSO BE SOME VORTICITY ADVECTION ACROSS
THE AREA WHICH IN COMBINATION SHOULD GENERATE MORE SHOWERS AND
PERHAPS A MORE WELL ORGANIZED CONVERGENCE BAND. HOWEVER...DEEP
MOISTURE LACKS AND THE TRACK OF THE UPPER LOW WILL IS FURTHER E
WHICH IS MUCH LESS FAVORABLE FOR SNOW IN THE AREA. EARLIER NAM-12
AND CANADIAN RUNS WERE SHOWING A CLOSED UPPER LOW RIGHT OVER PUGET
SOUND WHICH WOULD HAVE GIVEN THE AREA A BETTER SHOT OF SNOW. BUT
THERE IS STILL THE THREAT OF A CONVERGENCE BAND ORGANIZING AND
PUSHING SWD THROUGH PUGET SOUND LATE IN THE DAY. THE FORECAST LOOKS
GOOD WITH LOCAL ACCUMULATIONS OF AN INCH OR TWO...BUT MOST OF THE
AREA WILL HAVE ZIP.
COLDER AND DRY AIR ALOFT WILL FILTER DOWN TONIGHT RESULTING IN
CLEARING SKIES AND MUCH COLDER TEMPERATURES. LOW TEMPERATURES MONDAY
MORNING WILL FALL INTO THE UPPER TEENS AND LOW 20S OVER THE N
INTERIOR AND ALSO THE USUAL COLD POCKETS. WIDESPREAD 20S ELSEWHERE
TO NEAR 30 IN THE WARMER URBAN AREAS LIKE SEATTLE. THE HARD FREEZE
WILL CAUSE ICY ROADWAYS WHERE ANY PRECIPITATION FALLS TODAY THROUGH
THIS EVENING. OTHERWISE...A NICE DAY IN STORE MONDAY. CLEAR SKIES
WITH COOL NLY FLOW. HIGHS ONLY IN THE LOW 40S BUT WITH PLENTIFUL
SUNSHINE.
MODELS ARE CONTINUING TO TREND SLOWER WITH THE NEXT SYSTEM EXPECTED
TO ARRIVE SOMETIME LATER TUESDAY. THE LATEST ECMWF/NAM BRING RAIN
ONTO THE COAST BY AFTERNOON...SPREADING INLAND LATE IN THE AFTERNOON
OR POSSIBLY THE EARLY EVENING HOURS. THE SLOWING TREND IS DUE TO THE
TROUGH BECOMING NEGATIVE TILT AND HAVING A MORE S/SE TRAJECTORY THAN
COMING IN FROM THE W. MODELS DIFFER ON SOME DETAILS LIKE THE TRACK
AND DEPTH OF THE SURFACE LOW WHICH WILL HAVE AN IMPACT ON THE SNOW
LEVELS. NO DOUBT...SNOW LEVELS LOOK TO STAY LOW...PROBABLY AROUND
THE 1-2K FT LEVEL. HOWEVER...SOME MODEL RUNS BRING THE LOW RIGHT
OVER THE PUGET SOUND REGION AS IT FILLS SO SOME MIXING OF SNOW WITH
RAIN DOWN TO THE HILLTOPS IS NOT OUT OF THE QUESTION...ESPECIALLY
THE FURTHER NORTH YOU GO. WILL HAVE TO WATCH THE STRAIT AND N
INTERIOR IF THE ELY FLOW IS STRONG ENOUGH COULD DRAG THE SNOW LEVEL
TO THE SURFACE IN THOSE AREAS. BUT WITH THE LOW FILLING AND SO WEAK
THAT SEEMS VERY DOUBTFUL. THIS SYSTEM WILL BRING SNOW TO THE
MOUNTAINS BUT PROBABLY NOT MUCH MORE THAN A FEW INCHES. MERCER
.LONG TERM...PREVIOUS DISCUSSION...THE OVERALL TREND INTO THE COMING
WEEKEND IS FOR THE NW FLOW ALOFT TO CONTINUE PROMISING A COOL AND
WET PATTERN. LONGER RANGE GUIDANCE IS BASICALLY SIMILAR WITH A COOL
SHOWERY PATTERN FOLLOWING THE TUESDAY SYSTEM AND RELATIVELY LOW SNOW
LEVELS FOR MORE MOUNTAIN SNOW. THERE MAY BE A BRIEF BREAK LATE IN
THE WEEK BEFORE THE NEXT SYSTEM ARRIVES. BUEHNER
&&
.HYDROLOGY...WITH THE OVERALL COOL WEATHER PATTERN AND GENERALLY LOW
LEVELS...NO FLOODING IS EXPECTED DURING THE NEXT WEEK. BUEHNER
&&
.AVIATION...WESTERLY FLOW ALOFT WILL BECOME MORE NORTHERLY TODAY AS
AN UPPER LEVEL LOW IN EASTERN WASHINGTON MOVES SOUTH. AT THE SURFACE
FLOW WILL BECOME NORTHERLY AND OFFSHORE AS HIGH PRESSURE DEVELOPS IN
SOUTHERN BRITISH COLUMBIA. AIR MASS IS MOIST AND SLIGHTLY UNSTABLE
BUT WILL STABILIZE TONIGHT. THE GENERAL PLAN TODAY AND TONIGHT IS
FOR CLEARING FROM THE NORTH...WITH ON OCCASIONAL CONVERGENCE ZONE
SHOWER. AIR IS COLD ENOUGH FOR SHOWERS TO HAVE SNOW.
SCATTERED SHOWERS HAVE MAINLY DRIFTED SOUTH OF THE AREA...EXCEPT FOR
A CONVERGENCE ZONE IN SNOHOMISH COUNTY. THERE ARE LARGE CLEAR AREAS.
CEILINGS PERSIST AROUND PUGET SOUND WHERE THEY ARE MAINLY MVFR. SOME
VFR CEILINGS ARE SCATTERED BOTH NORTH AND SOUTH. MOST AREAS SHOULD
CLEAR TONIGHT.
KSEA...MVFR CEILINGS WILL PROBABLY LAST A FEW HOURS THIS MORNING.
THEN THERE WILL LIKELY BE VFR CEILINGS THIS AFTERNOON 4-5K FT.
GUIDANCE AND TAF CALLS FOR CLEARING THIS EVENING AS SURFACE WIND
SWITCHES FROM SW 5-8 KT TO NORTHERLY 5-10 KT. CANNOT RULE OUT A
BRIEF SNOW SHOWER TODAY OR THIS EVENING IN A CONVERGENCE BAND. CHB
&&
.MARINE...GRADIENTS ARE TURNING THIS MORNING AND BY AFTERNOON FLOW
OVER THE AREA WILL BE NORTHERLY AND OFFSHORE...PROBABLY ALL LESS
THAN 20 KT. SWELL ON THE COAST AND AT THE WEST ENTRANCE IS ALSO
FALLING RAPIDLY AND WILL LIKELY SUBSIDE BELOW 10 FEET TONIGHT.
NEXT SYSTEM ARRIVES TUESDAY. GALES ON THE COAST AND POSSIBLY THE
WEST ENTRANCE LOOK LIKELY...WITH SMALL CRAFT ADVISORY WINDS
ELSEWHERE. CHB
&&
.AVALANCHE... SIGNIFICANT NEW SNOW OF 10 TO 20 INCHES SINCE EARLY
SATURDAY AND 12 TO 32 INCHES NEW SNOW OVER THE PAST TWO DAYS HAVE
COMBINED WITH STRONG WINDS TO CREATE SENSITIVE AND DANGEROUS
AVALANCHE CONDITIONS. MANY TRIGGERED AND NATURAL AVALANCHES OCCURRED
SATURDAY AND THESE DANGEROUS CONDITIONS WILL PERSIST THROUGH MUCH OF
SUNDAY BEFORE SLOWLY IMPROVING LATE SUNDAY AND SUNDAY NIGHT. AN
AVALANCHE WARNING IS IN EFFECT FOR THE CASCADES NEAR AND WEST OF THE
CREST AND OLYMPICS WHERE BACKCOUNTRY TRAVEL IN AVALANCHE TERRAIN IS
NOT RECOMMENDED. PLEASE VISIT NWAC.US FOR DETAILS. KRAMER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COAST AND WEST ENTRANCE.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
WWW.WEATHER.GOV/SEATTLE
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Local storm report, Feb 26, 11:53 AM PST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1153 AM PST SUN FEB 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HAIL NE NAPAVINE 46.58N 122.90W
02/26/2012 M0.25 INCH LEWIS WA TRAINED SPOTTER
HAIL SIZE RANGING FROM 1/4 TO 1/3 INCH.
&&
GRUBSpecial weather statement, Feb 26, 12:55 PM PST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 1255 PM PST SUN FEB 26 2012 WAZ001-503>519-270700- SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST- WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1255 PM PST SUN FEB 26 2012 ...SPOTTY LIGHT SNOW ACCUMULATIONS THROUGH EARLY THIS EVENING ACROSS MUCH OF WESTERN WASHINGTON... ...ANOTHER PACIFIC WEATHER SYSTEM TO ARRIVE TUESDAY WITH LOW SNOW LEVELS CONTINUING... RAIN AND SNOW SHOWERS ARE OCCURRING ACROSS MUCH OF WESTERN WASHINGTON THIS AFTERNOON. ANY WET SNOW ACCUMULATIONS SHOULD BE LIGHT...PERHAPS UP TO AN INCH OR TWO. THE MOST LIKELY LOCATIONS WILL BE IN AREAS AWAY FROM BODIES OF WATER AND IN HIGHER TERRAIN SUCH AS THE FOOTHILLS. HIGHER PRESSURE IS EXPECTED TO BUILD INTO THE REGION TONIGHT BRINGING AN END TO THE SHOWERS ALONG WITH CLEARING SKIES. TEMPERATURES OVERNIGHT AND MONDAY MORNING WILL DROP INTO THE 20S. SINCE PRECIPITATION IS FALLING IN MANY AREAS TODAY...ICE IS LIKELY ON SOME ROADWAYS...BRIDGES AND OVERPASSES LATER TONIGHT AND DURING THE MONDAY MORNING COMMUTE. THE COOL AIR MASS WILL REMAIN INTO TUESDAY AS THE NEXT PACIFIC WEATHER SYSTEM APPROACHES WITH PRECIPITATION SPREADING ONSHORE LATE IN THE DAY. SNOW LEVELS SHOULD RISE TO AROUND 1500 FEET LATER TUESDAY...BUT THERE IS THE POSSIBILITY OF THE PRECIPITATION STARTING AS SNOW IN SOME INTERIOR LOCATIONS SUCH AS THE HOOD CANAL AREA AND THE KITSAP PENINSULA. THIS WEATHER SYSTEM WILL ALSO BRING MORE SNOW INTO THE MOUNTAINS LATER TUESDAY THROUGH WEDNESDAY. AGAIN...PERSONS PLANNING TO BE IN OR TRAVEL THROUGH THE MOUNTAINS THIS WEEK SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. THROUGHOUT THE WEEK...MONITOR THE LATEST WEATHER FORECASTS FOR THE LATEST ON THIS UNSEASONABLY COOL WEATHER PATTERN. WEATHER.GOV/SEATTLE MERCER
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 8:49 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 5 hr | |
| Feb 26, 2:17 PM PST | Gale Watch | SEW | 25 hr |
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.